Citation: Jed. "Allergic to the Allergy Pill: An Experience with Phenytoin (exp34593)". Erowid.org. Nov 1, 2007. erowid.org/exp/34593
I was about 10 and was on Dilantin for allergies. I took it for a few days without any problems. One night I took the pill before eating dinner and later in the meal I started halucenating! At first I thought my food moved and then my back began to feel as though there were hundreds of spiders crawling on it. The 'spiders' then began biting my back as I was being excused from the table. In a panic, I ran through the house screaming and clawing at my back. I took a cold oatmeal bath until the pill was out of my system. I stopped taking the pill immediately and was officially labelled as allergic to the drug. There are numbers of things which could have contributed to these side effects the main one most likely being body chemistry. I recommend either asking your doctor about it before taking it or take a much more modern, updated pill such as Claratin D, which I am taking now.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.